Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 94, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 22, 2016, 2:37 PM MDT for Box Butte County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 2:37 PM MDT (20:37 UTC)
- Expired
- Jul 22, 2016, 3:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 196 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 3370 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
025
WUUS55 KCYS 222037
SVRCYS
NEC013-222115-
/O.NEW.KCYS.SV.W.0094.160722T2037Z-160722T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
237 PM MDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 315 PM MDT
* AT 237 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BEREA...OR 7
MILES NORTHWEST OF ALLIANCE...MOVING NORTHEAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALLIANCE...WILD HORSE BUTTE AND BEREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4206 10302 4225 10313 4243 10293 4243 10275
4214 10274
TIME...MOT...LOC 2037Z 235DEG 12KT 4216 10299
HAIL...1.50IN
WIND...60MPH
$$
HAMMER1 follow-up statement
224
WWUS55 KCYS 222052
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
252 PM MDT FRI JUL 22 2016
NEC013-222115-
/O.CON.KCYS.SV.W.0094.000000T0000Z-160722T2115Z/
BOX BUTTE NE-
252 PM MDT FRI JUL 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN BOX BUTTE COUNTY...
AT 252 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BEREA...OR 9
MILES NORTHWEST OF ALLIANCE...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WILD HORSE BUTTE AND BEREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4212 10298 4222 10308 4237 10299 4237 10275
4224 10274 4217 10274
TIME...MOT...LOC 2052Z 228DEG 11KT 4221 10299
HAIL...1.00IN
WIND...60MPH
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM MDT, 7 minutes earlier.
Area forecast discussion, Jul 22, 2:30 PM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 230 PM MDT FRI JUL 22 2016 .SHORT TERM...(This evening through Sunday night) Issued at 225 PM MDT Fri Jul 22 2016 Shortwave lifting north across Wyoming has fired off some showers and storms over the far northeast part of the CWA this afternoon. More isolated activity over far southeastern Wyoming around the mtns. This will continue into this evening before dissipating with the loss of heating and departure of the shortwave to the northeast. Later tonight, a cool front will move across the CWA bringing minor cooling for Saturday. A second push of cooler air is expected Saturday night as a shortwave moves across the northern Rockys into the northern plains bringing temperatures closer to seasonal averages for Sunday. Monsoonal moisture will also be reduced over the area this weekend as the upper flow turns more westerly, so mainly dry weather expected both days. A few showers or storms still possible Saturday afternoon and evening over far southeast Wyoming where upslope flow and some moisture may be sufficient. .LONG TERM...(Monday through Friday) Issued at 225 PM MDT Fri Jul 22 2016 The upper ridge axis over central and southern Rockies Monday will continue to retrograde westward across the Four Corners and Great Basin through the end of the next week. The ECMWF has been trending higher with convective coverage than the GFS. With the ridge overhead Monday, diurnal convection that forms will be isolated and confined to the higher terrain near the CO border. The remainder of the week may be more convectively active east of the Laramie Range as the northwest flow aloft brings a series of weak shortwaves southeast across the high plains. The threat for severe thunderstorms will be marginal, especially Thursday and Friday with 0-6km bulk shear of 30-40 kt and 1000-1500 j/kg CAPE. Temperatures Monday through Wednesday will average above seasonal normals with highs in the mid 80s-mid 90s. For the latter part of the week, a cool front may bring some relief with high temperatures moderating back to the 80s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1117 AM MDT Fri Jul 22 2016 VFR. Isolated to scattered showers and thunderstorms will develop over southeast Wyoming this afternoon and move northeast into the Nebraska Panhandle by this evening. Winds will be southwesterly 10-20 kt. Brief MVFR visibility in moderate to heavy rainfall and gusty/erratic winds will be possible with some of the thunderstorms. The convection will end later this evening, with winds becoming westerly 5-10 kt late tonight. && .FIRE WEATHER... Issued at 225 PM MDT Fri Jul 22 2016 Warm and mainly dry weather is expected over the districts for the weekend. Some elevated fire weather concerns will be possible over far western and northern districts Saturday afternoon with a little more wind combining with low afternoon humidities. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...RE LONG TERM...MAJ AVIATION...MAJ FIRE WEATHER...RE
Hazardous weather outlook, Jul 22, 2:34 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 234 PM MDT FRI JUL 22 2016 WYZ101>119-232045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 234 PM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. THE SEVERE STORM THREAT WILL BE LOW...HOWEVER THE STRONGER STORMS COULD PRODUCE BRIEF MODERATE TO HEAVY RAINFALL AND GUSTY WINDS...MAINLY EAST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. NEZ002-003-019>021-054-055-095-096-232045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 234 PM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP WITH WIND GUSTS TO 60 MPH... LARGE HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Jul 22, 1:37 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 137 PM MDT FRI JUL 22 2016 NEZ002-222015- DAWES NE- 137 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWES COUNTY UNTIL 215 PM MDT... AT 136 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF CRAWFORD...OR 30 MILES SOUTHWEST OF CHADRON...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN DAWES COUNTY. LAT...LON 4245 10338 4251 10348 4268 10345 4264 10317 TIME...MOT...LOC 1936Z 212DEG 13KT 4252 10342 RE
Special weather statement, Jul 22, 2:07 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT FRI JUL 22 2016
NEZ002-095-222045-
NORTH SIOUX NE-DAWES NE-
207 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND DAWES
COUNTIES UNTIL 245 PM MDT...
AT 207 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MONTROSE TO NEAR
CRAWFORD TO 7 MILES NORTHWEST OF BOX BUTTE CAMPGROUND...AND MOVING
NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHADRON...CRAWFORD...WHITNEY LAKE...RED CLOUD CAMPGROUND...CHADRON
AIRPORT...FORT ROBINSON CAMPGROUND...CHADRON CAMPGROUND...MONTROSE...
WHITNEY...CHADRON ST PARK AND FORT ROBINSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4246 10334 4296 10381 4300 10375 4300 10293
4254 10278
TIME...MOT...LOC 2007Z 236DEG 19KT 4295 10368 4273 10336 4250 10324
HAMMERSpecial weather statement, Jul 22, 2:12 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
212 PM MDT FRI JUL 22 2016
NEZ019-021-222100-
MORRILL NE-SCOTTS BLUFF NE-
212 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORRILL AND
NORTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 300 PM MDT...
AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MINATARE...OR 11 MILES EAST OF SCOTTSBLUFF...MOVING NORTHEAST AT 10
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MINATARE...MOOMAWS CORNER...LAKE MINATARE...
LAKE MINATARE CAMPGROUND AND MCGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4174 10346 4187 10359 4200 10359 4200 10319
4182 10321
TIME...MOT...LOC 2012Z 229DEG 7KT 4186 10345
HAMMERLocal storm report, Jul 22, 2:24 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 4 N MINATARE 41.87N 103.50W
07/22/2016 M1.25 INCH SCOTTS BLUFF NE STORM CHASER
PHOTO POSTED ON TWITTER.
&&
KCOTSAKISpecial weather statement, Jul 22, 2:30 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT FRI JUL 22 2016
NEZ003-222115-
BOX BUTTE NE-
230 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOX BUTTE COUNTY UNTIL
315 PM MDT...
AT 230 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BEREA...OR 7 MILES NORTHWEST OF ALLIANCE...MOVING NORTHEAST AT
15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILD HORSE BUTTE AND BEREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4208 10303 4225 10313 4243 10295 4243 10275
4216 10274
TIME...MOT...LOC 2030Z 242DEG 14KT 4220 10296
HAMMERLocal storm report, Jul 22, 2:36 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
236 PM MDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL BEREA 42.20N 102.99W
07/22/2016 E0.75 INCH BOX BUTTE NE PUBLIC
&&
MJAMSKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:37 PM MDT | Special Weather Statement | CYS | Dawes | 38 min |
| Jul 22, 2:07 PM MDT | Special Weather Statement | CYS | Dawes | 38 min |
| Jul 22, 2:12 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 48 min |
| Jul 22, 2:25 PM MDT | Severe Thunderstorm Warning | CYS | Morrill, Scotts Bluff | 14 min |
| Jul 22, 2:30 PM MDT | Special Weather Statement | CYS | Box Butte | 45 min |
| Jul 22, 3:09 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 51 min |
| Jul 22, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 28 min |
| Jul 22, 4:47 PM MDT | Special Weather Statement | CYS | Cheyenne | 43 min |
| Jul 22, 4:48 PM MDT | Special Weather Statement | CYS | Morrill | 42 min |
| Jul 22, 5:46 PM MDT | Special Weather Statement | CYS | Cheyenne | 44 min |
| Jul 22, 5:57 PM MDT | Special Weather Statement | CYS | Morrill | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.